U.S. doctors online nowAsk doctors free
Shawnee, OK
A 23-year-old male asked:

just started abilify (aripiprazole). went from 2 to 5mg. experiencing restless insomnia and mental fog ("spacing out" a lot). will this go away with time?

2 doctor answers2 doctors weighed in
Dr. Austina Cho
Psychiatry 26 years experience
It may or may not.: Some people may experience increased activation, agitation or restlessness on abilify (aripiprazole). If you have them longer than a week, than you should discuss the possibility of a med change w/ your doctor.
Dr. Meredith Moroff
Psychiatry 20 years experience
Maybe...: It's possible. Some side effects go away after a few days, some don't. If you are taking it at bedtime, switch to the morning. Did you tolerate the 2mg? Did it help, or you felt nothing? These are things to think about for your next appt with your md. Make sure you talk before changing meds by yourself. You can try otc Benadryl (diphenhydramine) to fall asleep if you are still finding you can't stop moving at night.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 33-year-old member asked:

Can a pillow between my legs help my insomnia?

2 doctor answers4 doctors weighed in
Dr. Megan Bird
Obstetrics and Gynecology 19 years experience
Yes: Part of what keeps you up at night is the joint pain. During pregnancy your joints all are loosened from hormones. The hips can be especially effected. A pillow between the knees can help relieve the joint stress.
A 21-year-old member asked:

Do some eds patients suffer with sleep problems?

2 doctor answers7 doctors weighed in
Dr. Carlo Hatem
Pulmonary Critical Care 25 years experience
EDS: Can you specify what eds stands for? Some abbreviations mean different things to different people.
A 31-year-old member asked:

Does Abilify (aripiprazole) work for periodic limb movement disorder?

1 doctor answer1 doctor weighed in
Dr. Joseph Roosth
Internal Medicine 35 years experience
Doubtful: Abilify (aripiprazole) works by blocking Dopamine in the brain. Periodic limb movement disorder and restless leg syndrome, though not identical are often treated with drugs that attempt to increase Dopamine related activity. If on the other hand, one has severe depression and the Abilify (aripiprazole) is effective treatment, one might sleep much better. Specifically though i feel the answer is no.
CA
A 24-year-old member asked:

Could bromocriptine be making me an insomniac?

2 doctor answers3 doctors weighed in
Dr. Carlo Hatem
Pulmonary Critical Care 25 years experience
Yes: Insomnia has been reported as a side effect of bromocriptine, it affects less than 2% of people who take it.
A 29-year-old member asked:

Is it probably that my psychiatrist will allow me to get off lithobid and stay on abilify (aripiprazole)?

1 doctor answer5 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Your psychiatrist: Your psychiatrist would be the best one to help evaluate your basic problem, how you're feeling and doing with it, and what medications will work the best in your case. To do this well, s/he needs honest information from you. Together you and your psychiatrist can develop a treatment plan -- and amend it as needed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 24, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.